Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 200, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2006, 5:38 PM EDT for Rush County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 7, 2006, 5:57 PM EDT
- In force
- 19 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Rush County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 072138 SVRIND INC139-072215- /O.NEW.KIND.SV.W.0200.060607T2138Z-060607T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 PM EDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RUSH COUNTY IN CENTRAL INDIANA * UNTIL 615 PM EDT * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST CENTRAL RUSH COUNTY...OR ABOUT 11 MILES EAST OF SHELBYVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN RUSH COUNTY AROUND 550 PM EDT RURAL SOUTHERN RUSH COUNTY AROUND 600 PM EDT RURAL SOUTHEASTERN RUSH COUNTY AROUND 610 PM EDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3961 8555 3959 8564 3944 8564 3944 8531 $$ OGREN
2 follow-up statements
000 WWUS53 KIND 072146 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 546 PM EDT WED JUN 7 2006 INC139-072215- /O.CON.KIND.SV.W.0200.000000T0000Z-060607T2215Z/ RUSH- 546 PM EDT WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHERN RUSH COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL RUSH COUNTY...OR ABOUT 14 MILES EAST OF SHELBYVILLE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN RUSH COUNTY AROUND 600 PM EDT LAT...LON 3954 8555 3954 8564 3944 8564 3944 8531 $$ OGREN
000 WWUS53 KIND 072157 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 556 PM EDT WED JUN 7 2006 INC139-072206- /O.CAN.KIND.SV.W.0200.000000T0000Z-060607T2215Z/ RUSH- 556 PM EDT WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSH COUNTY IS CANCELLED... THE STORM OVER SOUTHERN RUSH COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS. LAT...LON 3954 8555 3954 8564 3944 8564 3944 8531 $$ OGREN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 12:35 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1235 PM EDT WED JUN 7 2006 .DISCUSSION... IMMEDIATE QUESTION IS HOW DRY FIRST PERIOD. TSRA OVER CENTRAL INDIANA RIGHT NOW SEEM TO BE ASSOCIATED WITH A WEAK FRONT. JUDGING FROM CLOUDS BEHIND THIS IT MUST BE A KATAFRONT. HOPEFULLY MORE CONVECTION UNLIKELY AFTER IT PASSES...CERTAINLY ENDING BEFORE NIGHT. WILL BUY INTO DRY MOS POPS OVENIGHT BUT MAY CARRY EVENING PERIOD FOR TSRA IN SOUTH. AFTER THAT...WEAK HIGH BUILDS OVER AREA FROM NORTH. MODELS IN FAIRLY GOOD ACCORDANCE UNTIL FRIDAY NIGHT. AFTER THAT LIKE GFS BETTER BECAUSE ITS SLOW HANDLING OF LOW ALOFT FITS BETTER WITH RECENT PATTERNS. CONSIDERING THIS...WILL INTRODUCE SLGT CHC FRIDAY NIGHT AS RETURN MOISTURE TRIES TO BUILD IN. OTHERWISE MSTLY SUNNY THROUGH TOMORROW AND THEN PARTLY CLOUDY TONIGHT AS CROSS SECTIONS SUGGEST MID/HI CLOUDS. GUIDANCE FAIRLY CLOSE ON TEMPS UNTIL FRIDAY WHEN MAV GETS MUCH COOLER FOR NO PHYSICAL REASON I CAN FIND. FWC REPRESENTS A CONSENSUS AND LOOKS REASONABLE BASED ON UPSTREAM. FOR FRIDAY NIGHT MET TEMPS REPRESENT BETTER CONTINUITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT WED JUN 7 2006 INZ021-028>031-035>049-051>057-060>065-067>072-080800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 253 AM CDT WED JUN 7 2006 /353 AM EDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL LIKELY END BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:44 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 46 min |
| Jun 7, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 31 min |
| Jun 7, 6:40 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| Jun 7, 6:54 PM EDT | Tornado Warning | IND | Jackson, Jennings | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.